MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - MONITOR; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - MONITOR; VENTRICULAR (ASSISST) BYPASS
Model Number 1521
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product event summary: the monitor (b)(6) and one monitor ac adapter (b)(6) were returned for evaluation.One controller (b)(6) was not returned.There were no allegations against the monitor ac adapter or the controller.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned monitor ac adapter revealed that the device passed visual inspection and functional testing.Internal inspection did not reveal any anomalies.Failure analysis of the returned monitor revealed that the device passed visual inspection.Functional testing revealed that the logs obtained from the monitor were unable to be used to create an autologs report.This observation was likely perceived as the reported data transfer error.Internal inspection did not reveal any anomalies.It was determined that the monitor contained an updated software version which embeds a text string in the downloaded log files, which prevents the autologs system from creating an autologs report.This observation did not interfere with the functionality of the monitor or the information recorded within the log files.No other findings were observed during log file analysis.As a result, the reported event was confirmed.Based on the investigation conducted, the most likely root cause of the reported event can be attributed to a monitor software version that is incompatible with autologs.Capa pr00617627 is investigating this issue.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the monitor exhibited a data transfer error resulting in data log files that were corrupted.The monitor was removed from use. no patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - MONITOR
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22330480
Report Number3007042319-2025-01364
Device Sequence Number8429347
Product Code DSQ
UDI-Device Identifier00888707009256
UDI-Public(01)00888707009256(11)211216
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1521
Device Catalogue Number1521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1993-2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age75 YR
Patient SexUnknown